Format

Send to:

Choose Destination
See comment in PubMed Commons below
Biol Psychiatry. 1992 Aug 15;32(4):364-8.

Asterixis induced by carbamazepine therapy.

Author information

  • 1Department of Psychiatry, Wagner-Jauregg-Krankenhaus, Linz, Austria.

Abstract

There are very few reports about asterixis as a side effect of treatment with psychopharmacologic agents. In this report we present four patients treated with a combination of different psychotropic drugs, in whom asterixis was triggered either by adding carbamazepine (CBZ) to a treatment regimen, or by increasing its dosage. Neither dosage nor serum levels of CBZ were in a higher range. We consider asterixis to be an easily overlooked sign of neurotoxicity, which may occur even at low or moderate dosage levels, if certain drugs as lithium or clozapine are used in combination with CBZ.

PMID:
1420650
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Write to the Help Desk